Affordable Access

Publisher Website

On some global properties of Gorman class demand systems

Authors
Journal
Economics Letters
0165-1765
Publisher
Elsevier
Publication Date
Volume
25
Issue
2
Identifiers
DOI: 10.1016/0165-1765(87)90053-x

Abstract

Abstract This letter explores some global properties of the Gorman class of demand functions. We find that generalizing the homothetic preferences case to non-homotheticity gives rise to an unexpected global problem. In particular, interaction of the bounded budget share condition with either Slutsky symmetry or with homogeneity reduces the set of admissible Gorman class demand functions to but one — the polar form.

There are no comments yet on this publication. Be the first to share your thoughts.